ADVERTISEMENT

Q. Can Orlistat cause side effects on teeth?

Answered by
Dr. Ramesh Kumar S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 18, 2017

Hi doctor,

I am going to start taking Xenical or Orlistat for about a month. Can you tell me what the side effects on the teeth are? Does it cause them to fall out or weaken them?

#

Hi,

Welcome to icliniq.com.

  • Orlistat has no direct effect on calcium and vitamin D levels of the body, so a direct effect on teeth is not there. However, in very rare cases, mild bleeding from gums have been documented, but they are insignificant cases.
  • Orlistat works by inhibiting gastric and pancreatic lipases, the enzymes that break down triglycerides in the intestine. When lipase activity is blocked, triglycerides from the diet are not hydrolyzed into absorbable free fatty acids, and instead, they are excreted unchanged. It has no direct or indirect effect on the calcium or vitamin D levels. So, I do not think they have any specific effect on teeth.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can vitamin D3 deficiency cause pain in different parts of my body?

 I have vitamin D3 deficiency for the past two years and for which I had Vitamin D3 tablets for three months ...   After going through your reports (attachment removed to protect patient ident...   Read full

Childhood Obesity : An Ayurvedic Approach to its Management

.. and cultural environment play major roles in the increasing prevalence of childhood obesity worldwide. By following the guidelines on the basis of ayurvedic fundamentals, parents can effectively manage their child's obesity .. ...   Read full

White patches seen on cheeks of 9 month old boy. What could it be due to?

I'm 35 years old and for the first time my papa came back abnormal. I had a colposcopy biopsy. My doctor wants to wait 2 months to do cone biopsy. Why? I don't understand why I would need to wait. Just want opinions on my results. Part A: EMB. Proli...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.